Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 3, NWS Gray, ME

May 28, 2001Grafton County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at May 28, 2001, 1:25 PM EDT for Grafton County, New Hampshire. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
May 28, 2001, 1:25 PM EDT (17:25 UTC)
Expired
May 28, 2001, 2:00 PM EDT
In force
35 min
Issued by
NWS Gray, ME
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Grafton County, NH

The radar

The Burlington radar (KCXX), 113 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 1:30 PM EDTHail 0.75Hanover, NH

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 5.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2001-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2001-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

274 
WUUS51 KGYX 281731
SVRGYX
NHC009-281800-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
125 PM EDT MON MAY 28 2001

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN GRAFTON COUNTY IN NORTHERN NEW HAMPSHIRE
  THIS INCLUDES THE CITY OF LEBANON

* UNTIL 200 PM EDT

* AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM NEAR HANOVER...MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR LYME BY 150 PM EDT. 

PENY SIZED HAIL HAS BEEN ASSOCIATED WITH THIS STORM AS IT CROSS THE 
CONNECTICUT RIVER NEAR WHITEFIELD JUNCTION.  REPORT SEVERE WEATHER 
TO THE NEAREST LAW ENFORCEMENT AGENCY.  THEY WILL RELAY YOUR REPORT 
TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY
EVENING FOR SOUTHERN NEW HAMPSHIRE.

LAT...LON 4369 7245 4356 7228 4386 7180 4402 7201

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 9:55 AM EDT, 3 hours 30 minutes earlier.

Area forecast discussion, May 28, 9:55 AM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
955 AM EDT MON MAY 28 2001

WILL ISSUE PUBLIC UPDATE TO REMOVE MORNING FOG AND BOOST POPS TO
LIKELY OVR S NH.  REST OF FCST GENERALLY UNCHANGED.

FCSTID = 3

.GYX...
ME...NONE.
NH...NONE.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 2:52 PM EDTSevere Thunderstorm WarningGYXMerrimack53 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.